Alert archive / Pennsylvania / Flash Flood Warnings in 2018
Flash Flood Warning 35, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Aug 13, 2018, 5:20 PM EDT for Bradford County, Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2018, 5:20 PM EDT (21:20 UTC)
- Expired
- Aug 13, 2018, 8:56 PM EDT
- In force
- 4 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 73 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
944
WGUS51 KBGM 132120
FFWBGM
PAC015-140315-
/O.NEW.KBGM.FF.W.0035.180813T2120Z-180814T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Binghamton NY
520 PM EDT MON AUG 13 2018
...FLASH FLOOD EMERGENCY FOR WESTERN BRADFORD COUNTY...
The National Weather Service in Binghamton has issued a
* Flash Flood Warning for...
Western Bradford County in northeastern Pennsylvania...
* Until 1115 PM EDT.
* At 516 PM EDT, Doppler radar indicated that the heavy rain across
western Bradford County has tapered off. Up to 4 inches of rain
has fallen and major life-threatening flash flooding was on-going.
Hardest hit areas were from Ridgebury to Troy and Burlington where
numerous roads, bridges and structures were flooded. Many areas
were being or have been evacuated. Runoff from today's rains will
continue to cause major flood problems into the evening.
This is a FLASH FLOOD EMERGENCY for Western Bradford County and is a
PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!
* Some locations that will continue to experience major flooding include...
Ridgebury, Canton, West Franklin, Troy, West Burlington, Monroe,
Sylvania and Alba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4200 7655 4169 7647 4169 7659 4157 7662
4160 7688 4186 7691 4200 7691
$$
NICOSIA1 follow-up statement
643
WGUS71 KBGM 140056
FFSBGM
Flash Flood Statement
National Weather Service Binghamton NY
856 PM EDT MON AUG 13 2018
PAC015-140104-
/O.CAN.KBGM.FF.W.0035.000000T0000Z-180814T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bradford PA-
856 PM EDT MON AUG 13 2018
...THE FLASH FLOOD WARNING FOR WESTERN BRADFORD COUNTY IS
CANCELLED...
Flood waters are now receding. Flooding is no longer expected to
pose a significant threat. Please continue to heed any remaining
road closures. Another round of rain is possible during the
overnight hours, so continue to stay alert for the latest updates.
LAT...LON 4200 7655 4169 7647 4169 7659 4157 7662
4160 7688 4186 7691 4200 7691
$$
MJMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 4:48 PM EDT, 32 minutes earlier.
Area forecast discussion, Aug 13, 4:48 PM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
448 PM EDT Mon Aug 13 2018
.SYNOPSIS...
Low pressure will move northeast over the region through
tomorrow with rounds of heavy showers leading to some flash
flooding. A weak frontal boundary will be north of the region
through the middle of the week which will be followed by a cold
frontal passage on Friday.
&&
.NEAR TERM /THROUGH TUESDAY NIGHT/...
Tonight: An upper level low pressure system is located over the Ohio
Valley with a surface low off the Mid-Atlantic coastline. Moisture
will continue to stream in from the Atlantic northward into our
region tonight. At this time we have severe flooding ongoing in the
Elmira area along with Bradford county PA. Mesoscale modeling and
the 12Z NAM suggest several other areas of very heavy rainfall
setting up later today in addition to the ongoing heavy rain. The
first is over northeast PA later this afternoon into the evening
with new development of slow moving showers and a few storms. This
activity is expected to pivot northwest into the Finger Lakes
tonight and southward toward Elmira and Bradford county PA
overnight. A flash flood watch remains in effect through the night.
Quick rises on streams and creeks are occurring and minor river
flooding can not be ruled out in a couple of spots on Tuesday.
1-3 inches of total rainfall from this afternoon through Tuesday
is expected across the region with the highest totals in NE PA
and the Southern Tier of NY. Lows tonight will stay warm in the
60's due to clouds and rain. Winds will be fairly light, under
10 mph.
Tuesday and Tuesday night:
The upper level low will lift northeast through our region with more
showers and a few thunderstorms. The heaviest showers and storms
look to be centered from the Finger Lakes southeast into north
central PA in the morning then the coverage will start to decrease
along with the intensity of the showers later in the day.
Clouds and rain will keep highs down in the 70's again for most
of the region. Winds will be fairly light, under 10 mph. Lows
Tuesday night will fall back into the 60's.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
A brief lull in shower activity is forecast early-Wednesday as
the main upper low lifts northeastward. By afternoon, a weak
wave moving out of the Great Lakes will bring the chance for
showers and thunderstorms to our forecast area.
A storm moving up the Ohio Valley will spread additional
thunderstorms into NY and PA through late-Thursday.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A cyclone moving along the NY/Ontario border will cause
additional showers and thunderstorms over our forecast area
through late-Friday. The storm will move slowly into
northeastern New England by Saturday, with the attendant cold
front extending through Western MA. The proximity of the front
suggests a slight chance for a shower across our forecast area
on Saturday, though most areas will be dry with partly sunny
skies.
A lack of surface features are expected over NY and PA Sunday.
However, we will remain beneath a low amplitude trough. An
isolated shower cannot be ruled out.
Dry conditions are expected Monday when a short wave ridge
builds aloft.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
Quite a variance in ceilings and visibilities currently ongoing
from VFR to IFR. This will likely continue to be the case
through the entire TAF period with more variation than shown in
the TAFS. Generally MVFR is expected for this afternoon and
night. Ceilings and visibilities will likely lower at most
locations to IFR overnight with a slow improvement Tuesday
morning. Periods of showers with some visibility restrictions
are expected. Winds will stay under 10 knots.
Outlook...
Tuesday afternoon through Tuesday night...Ceilings slowly
lifting to VFR, perhaps a few lingering showers.
Wednesday through Thursday...Primarily VFR although brief
restrictions possible in isolated convection.
Friday...Restrictions possible due to showers and storms.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch through late tonight for PAZ038>040-043-044-
047-048-072.
NY...Flash Flood Watch through late tonight for NYZ022>025-044>046-
055>057-062.
&&
SYNOPSIS...MWG
NEAR TERM...MWG
SHORT TERM...DJP
LONG TERM...DJP
AVIATION...MWGHazardous weather outlook, Aug 13, 3:21 PM EDT, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 321 PM EDT Mon Aug 13 2018 NYZ009-015>018-036-037-141930- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Madison- Southern Oneida- 321 PM EDT Mon Aug 13 2018 This Hazardous Weather Outlook is for central New York. .DAY ONE...This Afternoon and Tonight. A slow moving low pressure system over Pennsylvania will bring showers and thunderstorms to the area, some of which may contain very heavy rain. This heavy rain may cause flooding of low lying areas and culverts. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional rain is expected Tuesday which could be locally heavy. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-141930- Steuben-Schuyler-Chemung-Tompkins-Cortland-Chenango-Otsego-Tioga- Broome-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming- Lackawanna-Luzerne-Pike-Southern Wayne- 321 PM EDT Mon Aug 13 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional rain is expected Tuesday which could be locally heavy. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 13, 2:29 PM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
229 PM EDT MON AUG 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM FLASH FLOOD WEST ELMIRA 42.09N 76.85W
08/13/2018 CHEMUNG NY 911 CALL CENTER
ROADS FLOODED
&&
HLCLocal storm report, Aug 13, 2:43 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
243 PM EDT MON AUG 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD TROY 41.78N 76.79W
08/13/2018 BRADFORD PA EMERGENCY MNGR
ENTIRE TROY BOROUGH IS FLOODED. EVACUATIONS IN
PROGRESS.
&&
BJGLocal storm report, Aug 13, 2:59 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
259 PM EDT MON AUG 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM FLASH FLOOD BIG FLATS 42.14N 76.93W
08/13/2018 CHEMUNG NY 911 CALL CENTER
RT 352 IN BIG FLATTS AREA CLOSED DUE TO FLOODING
&&
HLCLocal storm report, Aug 13, 3:05 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
305 PM EDT MON AUG 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HEAVY RAIN ELMIRA 42.09N 76.81W
08/13/2018 M2.09 INCH CHEMUNG NY COCORAHS
&&
HLCLocal storm report, Aug 13, 4:20 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
420 PM EDT MON AUG 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLASH FLOOD NEW ALBANY 41.60N 76.44W
08/13/2018 BRADFORD PA EMERGENCY MNGR
SOME ROADS FLOODED AROUND NEW ALBANY AREA.
&&
BJGLocal storm report, Aug 13, 5:18 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
518 PM EDT MON AUG 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM FLASH FLOOD KIRKWOOD 42.03N 75.78W
08/13/2018 BROOME NY SOCIAL MEDIA
MAIN STREET NEAR US HWY 11 CLOSED DUE TO FLOODING
&&
HLCThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:15 AM EDT | Flash Flood Watch | BGM | Bradford, Lackawanna, Luzerne, Pike, Susquehanna, Wayne and 1 more | 45 hr |
| Aug 13, 6:49 AM EDT | Areal Flood Advisory | BGM | Wyoming | 3 hr |
| Aug 13, 7:21 AM EDT | Areal Flood Advisory | BGM | Bradford | 114 min |
| Aug 13, 7:55 AM EDT | Areal Flood Advisory | BGM | Luzerne | 4 hr |
| Aug 13, 8:14 AM EDT | Flash Flood Warning | BGM | Bradford | 9 hr |
| Aug 13, 9:47 AM EDT | Areal Flood Advisory | BGM | Wyoming | 3 hr |
| Aug 13, 11:04 AM EDT | Areal Flood Advisory | BGM | Bradford | 3 hr |
| Aug 13, 11:16 AM EDT | Flash Flood Warning | BGM | Bradford | 6 hr |
| Aug 13, 12:39 PM EDT | River Flood Warning | BGM | Bradford | 11 hr |
| Aug 13, 1:27 PM EDT | Flash Flood Warning | BGM | Bradford | 4 hr |
| Aug 13, 4:49 PM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne, Susquehanna, Wayne, Wyoming | 3 hr |
| Aug 13, 5:19 PM EDT | Areal Flood Advisory | BGM | Susquehanna, Wayne | 6 hr |
| Aug 13, 5:56 PM EDT | Flash Flood Warning | BGM | Lackawanna, Luzerne, Wayne, Wyoming | 7 hr |
| Aug 13, 6:08 PM EDT | Flash Flood Warning | BGM | Lackawanna, Susquehanna, Wyoming | 7 hr |
| Aug 13, 7:33 PM EDT | Areal Flood Advisory | BGM | Lackawanna, Wayne | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.